MAUDE Adverse Event Report: DePuy Mitek LLC US VAPR; Electrosurgical, Cutting & Coagulation & Accessories

DePuy Mitek LLC US VAPR; Electrosurgical, Cutting & Coagulation & Accessories
Catalog Number 227305
Medical Device Problem Codes Product Quality Problem (1506); Device Damaged Prior to Receipt by User (1570); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an in-house engineering evaluation, the vapr 3.5mm hook 1-piece electrode device was found damaged upon receipt.It was initially reported that during an unspecified surgical procedure, the doctor dropped the tripolar device and used the vapr 3.5mm hook 1-piece electrode.Upon opening the electrode, the hook tip was observed missing.The electrode was sent marked with red tape.There were no delays to the surgical procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the product has not returned to depuy synthes, however photos were provided for evaluation.¿ visual inspection of the returned photos found the active tip missing from the tip.No other anomalies could be observed.An investigation of the photos was performed, which provided with the following results: based on the evidence provided, we can deduce that this observation is consistent with complaints investigated previously, which was originally opened due to out of box failures being reported for the vapr® hook electrode 3.5mm with integrated handpiece.The investigation found that a tip breakage has potentially occurred due to the torque test placing stress on the hook tip, which in turn may result in a breakage occurring during universal blister preparation or after blister visual inspection where the original complaint reported noted that the broken hook tip had pierced the blister packaging.While this condition should have resulted in a reject on this device, it was found during the investigation that reference sample for mitek visual reference standard did not specify inspection of hook tip for breakages.The investigation concluded that inspection criteria were inadequate in the aforementioned documents and corrective/preventative actions were required in the form of updates to documentation and operator training to further clarify.The overall complaint was confirmed as the observed condition of the vapr 3.5mm hook 1-piece electrode -ea would have contributed to the complained device issue.Based on the information currently available, the potential cause is traced to manufacturing.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device u2403047, and no non-conformances were identified.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.

Brand Name
VAPR
Common Device Name
Electrosurgical, Cutting & Coagulation & Accessories
Manufacturer (Section D)
DePuy Mitek LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
+1(908)386-3534
MDR Report Key50474054
Report Number1221934-2026-03834
Device Sequence Number10323471
Product Code GEI
UDI-Device Identifier10886705009718
UDI-Public(01)10886705009718(10)U2403047(17)270228
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227305
Device Lot NumberU2403047
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale